Alert archive / California / Snow Advisories in 2006
Snow Advisory 13, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Mar 27, 2006, 3:59 AM PST. It took effect at Mar 28, 2006, 7:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2006, 3:59 AM PST (11:59 UTC)
- In effect from
- Mar 28, 2006, 7:00 AM PST
- Expired
- Mar 29, 2006, 7:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 271159 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 359 AM PST MON MAR 27 2006 ...WINTER WEATHER TO ONCE AGAIN IMPACT NORTHWEST CALIFORNIA... .A LOW PRESSURE SYSTEM GATHERING STRENGTH OVER THE EAST PACIFIC THIS MORNING WILL DRIVE A COLD FRONT ASHORE ACROSS NORTHERN CALIFORNIA TONIGHT...BRINGING LOCALLY HEAVY RAINFALL AND SNOWFALL ABOVE 5000 FEET. ONCE THE COLD FRONT MOVES INLAND SNOW LEVELS WILL FALL TO AROUND 3000 FEET LATE TONIGHT. ANOTHER SIGNIFICANT LOW PRESSURE SYSTEM WILL THEN BRING ADDITIONAL RAIN AND SNOW TO NORTHWEST CALIFORNIA TUESDAY. CAZ003-004-076-280100- /O.NEW.KEKA.SN.Y.0013.060328T1200Z-060329T0500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 359 AM PST MON MAR 27 2006 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 9 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 PM PST TUESDAY. SNOW LEVELS WILL FALL TO AROUND 3000 FEET ACROSS NORTHWEST CALIFORNIA LATE TONIGHT. 5 TO 10 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET ACROSS NORTHWEST CALIFORNIA ON TUESDAY. A FOOT OR MORE OF SNOW IS LIKELY THROUGHOUT TONIGHT AND TUESDAY ACROSS THE HIGH COUNTRY ABOVE 5000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TJADEN
4 follow-up statements
000 WWUS46 KEKA 280052 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 452 PM PST MON MAR 27 2006 ...WINTER WEATHER TO IMPACT NORTHWEST CALIFORNIA... .A LOW PRESSURE SYSTEM GATHERING STRENGTH OVER THE EAST PACIFIC WILL DRIVE A COLD FRONT ON SHORE ACROSS NORTHERN CALIFORNIA TONIGHT...BRINGING LOCALLY HEAVY RAIN...AND SNOW ABOVE 5000 FEET. EARLY TUESDAY MORNING...BEHIND THE COLD FRONT...SNOW LEVELS WILL FALL TO BETWEEN 3000 AND 3500 FEET. ANOTHER SIGNIFICANT LOW PRESSURE SYSTEM WILL MOVE INLAND ON TUESDAY...BRINGING ADDITIONAL RAIN AND SNOW TO NORTHWEST CALIFORNIA. CAZ003-004-076-281500- /O.CON.KEKA.SN.Y.0013.060328T1200Z-060329T0500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 452 PM PST MON MAR 27 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM PST TUESDAY FOR ELEVATIONS ABOVE 3000 FEET... SNOW LEVELS WILL BE 3000 TO 3500 FEET ACROSS NORTHWEST CALIFORNIA EARLY TUESDAY MORNING BEHIND A STRONG COLD FRONT. 5 TO 10 INCHES OF NEW SNOW IS EXPECTED ABOVE 3500 FEET EARLY TUESDAY THROUGH TUESDAY NIGHT ACROSS MENDOCINO COUNTY...WITH 4 TO 8 INCHES EXPECTED ACROSS HUMBOLDT...DEL NORTE...AND TRINITY COUNTIES ABOVE 3500 FEET. LIGHTER AMOUNTS...BUT UP TO 5 INCHES OF SNOW IS POSSIBLE...DOWN TO 3000 FEET. A FOOT OR MORE OF SNOW IS LIKELY ACROSS THE HIGH COUNTRY ABOVE 5000 FEET TONIGHT THROUGH TUESDAY NIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BTL
000 WWUS46 KEKA 281146 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 346 AM PST TUE MAR 28 2006 ...SNOW RETURNS TO THE HILLS OF NORTHWEST CALIFORNIA... .A LOW PRESSURE SYSTEM OVER THE EAST PACIFIC WILL ROTATE TOWARD THE COAST TODAY...BRINGING RAIN SHOWERS AND SNOW SHOWERS TO NORTHWEST CALIFORNIA. SNOW LEVELS WILL BE AROUND 3500 FEET TODAY...THEN FALL SLIGHTLY TO AROUND 3000 FEET TONIGHT. THE HEAVIEST SHOWERS WILL MOVE ACROSS THE AREA DURING THE AFTERNOON...AS THE ASSOCIATED COLD FRONT PUSHES ASHORE. LIGHT SHOWERS WILL LIKELY CONTINUE OVERNIGHT ...BUT WILL BRING VERY LITTLE ADDITIONAL SNOW ACCUMULATION TO THE MOUNTAINS OF NORTHWEST CALIFORNIA. CAZ003-004-076-290115- /O.EXT.KEKA.SN.Y.0013.060328T1500Z-060329T0500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 346 AM PST TUE MAR 28 2006 ...SNOW ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 9 PM PST THIS EVENING... 4 TO 7 INCHES OF SNOW IS EXPECTED ABOVE 3500 FEET ACROSS NORTHERN MENDOCINO...TRINITY...AND HUMBOLDT COUNTIES TODAY...WITH 2 TO 3 INCHES EXPECTED FARTHER NORTH ACROSS DEL NORTE COUNTY. THE HEAVIEST SHOWERS ARE EXPECTED FROM LATE THIS MORNING THROUGH THIS AFTERNOON. 1 TO 2 INCHES OF SNOW IS ALSO EXPECTED ACROSS THE AREA DOWN TO 3000 FEET LATER TODAY AS THE SNOW LEVEL LOWERS SLIGHTLY THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KEKA 290034 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 434 PM PST TUE MAR 28 2006 ...ONE MORE ROUND OF SNOW SHOWERS EXPECTED TONIGHT... CAZ003-004-076-291345- /O.EXT.KEKA.SN.Y.0013.000000T0000Z-060329T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 434 PM PST TUE MAR 28 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 7 AM PST WEDNESDAY FOR ELEVATIONS ABOVE 3000 FEET... THE SNOW ADVISORY HAS BEEN EXTENDED THROUGH 7 AM PST WEDNESDAY. THE PRIMARY COLD LOW PRESSURE CENTER ASSOCIATED WITH THE STORM SYSTEM THAT HAS AFFECTED THE FORECAST AREA THE LAST TWO DAYS IS STILL LOCATED ABOUT 200 MILES OFF OF THE NORTHERN CALIFORNIA COAST. THIS AREA OF LOW PRESSURE WILL PUSH SOUTHEAST AND CONTINUE TO PUSH SHOWERS INTO THE NORTHWEST CALIFORNIA HILLS AND MOUNTAINS TONIGHT...WITH MOST OF THE SHOWER ACTIVITY REMAINING SOUTH OF HIGHWAY 299. ADDITIONAL SNOWFALL ACCUMULATIONS OVERNIGHT ARE EXPECTED TO BE 2 INCHES OR LESS NORTH OF HIGHWAY 299...AND 2 TO 4 INCHES SOUTH OF HIGHWAY 299. ISOLATED AMOUNTS UP TO 6 INCHES ARE POSSIBLE ALONG THE SOUTH FORK RANGE AND IN THE YOLLA BOLLY MOUNTAINS OF TRINITY AND MENDOCINO COUNTIES. SNOWFALL IS EXPECTED TO TAPER OFF EARLY WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LUTZ
000 WWUS46 KEKA 291213 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 413 AM PST WED MAR 29 2006 CAZ003-004-076-291500- /O.CON.KEKA.SN.Y.0013.000000T0000Z-060329T1500Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 413 AM PST WED MAR 29 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... 1 TO 2 INCHES OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED EARLY THIS MORNING ABOVE 3000 FEET ACROSS SOUTHERN HUMBOLDT...SOUTHERN TRINITY...AND NORTHERN MENDOCINO COUNTIES. SHOWER ACTIVITY WILL TAPER OFF CONSIDERABLY BY MID MORNING AND END COMPLETELY ACROSS MOST OF THE AREA BY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TJADEN
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Mar 26, 4:55 PM PST, 11 hours 4 minutes earlier.
Area forecast discussion, Mar 26, 4:55 PM PST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 455 PM PST SUN MAR 26 2006 .SYNOPSIS...HIGH PRESSURE OFF OF THE NORTHERN CALIFORNIA COAST THIS EVENING WILL GIVE WAY TO A NEW STORM SYSTEM MONDAY INTO MONDAY NIGHT. CONDITIONS WILL REMAIN UNSETTLED THROUGH WEDNESDAY AS LOW PRESSURE LINGERS OVER THE REGION. HIGH PRESSURE WILL BRIEFLY BUILD IN LATE WEDNESDAY INTO EARLY THURSDAY. ANOTHER STORM SYSTEM IS NOW EXPECTED FOR THE END OF THE WEEK. && .DISCUSSION...BEAUTIFUL EARLY SPRING AFTERNOON TODAY...WITH PLENTY OF 50S AND A FEW COZY 60S ACROSS THE REGION TODAY. AS OF 4PM PST TEMPS HAD TOPPED OUT AT 57F IN FORTUNA...65F IN BOONVILLE...66F IN HONEYDEW...64F AT HOOPA...69F IN GARBERVILLE AND BIG BAR...65F AT THE UKIAH AIRPORT...AND 67F IN LAYTONVILLE. CURRENT DEWPOINTS LIE IN THE LOWER 20S TO MID 40S ACROSS THE REGION...SO EXPECT THAT...WITH ONLY SOME HIGH CLOUDS EXPECTED TONIGHT...GOOD RADIATIONAL COOLING WILL OCCUR ACROSS THE AREA. INTERIOR VALLEYS SHOULD SEE 20S AND 30S...WITH NEAR FROSTY VALUES EXPECTED IN THE COASTAL ZONES. WHILE MOS GUIDANCE INDICATES COASTAL TEMPS IN THE UPPER 30S TO NEAR 40 TONIGHT...HAVE CONTINUED IDEA OF TEMPS A BIT COOLER...AS MOS VALUES FOR TONIGHT ARE LIKELY SKEWED BY CLIMO NORMAL LOWS IN THE 40S. THUS...HAVE WORDED FOR PATCHY FROST IN BOTH COASTAL ZONES. HOWEVER...DONT ANTICIPATE FROST WILL BE WIDESPREAD OR MAKE IT ONTO THE BEACHES. FOR MONDAY...MODEL GUIDANCE HAS BEEN SHIFTING A BIT WITH THE DETAILS OF THE INCOMING SYSTEM...AS THREE AREAS NOTABLE ON THE WATER VAPOR OVER THE GULF OF ALASKA INTERACT BETWEEN 130-150W AND 30-60N. TIMING FOR THE ONSET OF PRECIP LOOKS LIKE TOMORROW AFTERNOON ACROSS THE FORECAST AREA WITH HEAVIEST AMOUNTS MONDAY NIGHT AND TUESDAY. AS FAR AS HEADLINES GO...CURRENTLY NOT EXPECTING ANY...THOUGH WIND SITUATION NEEDS TO BE WATCHED OVER MENDOCINO COUNTY. 18Z NAM/ETA INDICATES 50 TO 55KT AT 925MB ALONG THE MENDO COAST EARLY TUESDAY MORNING...WITH POSSIBLE GALES OVER THE SOUTHERN WATERS. FOR NOW HAVE WORDED FOR 20 TO 30 MPH GUSTS ACROSS MENDOCINO ZONES...AS EVEN GALES OVER THE WATERS WOULDNT MEAN MUCH FOR MOST OF MENDOCINO COUNTY UNDER SE FLOW. HOWEVER...IT SHOULD BE NOTED THAT...DUE TO STEEP AND COMPLEX TERRAIN IN THE AREA...A SITUATION COULD SET UP SIMILAR TO WHAT HAPPENED ON THE REDWOOD COAST IN THE 1ST WEKK OF MARCH. E-SE FLOW WITH A STRENGTHENING SFC LOW OFFSHORE RESULTED IN A LOCALIZED WIND CONVERGENCE AREA IN THE TERRAIN IN THE VICINITY OF HUMBOLDT BAY...RESULTING IN A LOW END HIGH WIND WARNING SITUATION. THIS SCENARIO THIS TIME AROUND HINGES ON A NAM TYPE SOLUTION. HOWEVER...MODELS DONT AGREE ON THE POSITION OF THE LOW AT THIS TIME. IN FACT...FOR 12Z TUESDAY...THE 18Z GFS HAS THE SFC LOW ABOUT 200NM WEST OF WHERE THE 18Z NAM HAS IT. THAT ASIDE...CURRENT SNOW LEVELS LOOK TO REMAIN HIGH WITH AMOUNTS BELOW ADVISORY VALUES THROUGH TUESDAY. TUESDAY NIGHT THROUGH WEDNESDAY THERE IS A POSSIBILITY OF ADVISORY LEVEL SNOWFALL ACROSS THE INTERIOR ZONES. CURRENT SOLUTIONS INDICATE SOME PROBLEMS WITH THE TRACK OF THE UPPER COLD CORE AND DONT CRANK OUT QUITE ENOUGH PRECIP TO WARRANT A SNOW ADVISORY. FOR TUES PM...GFS IS THE SOUTHERNMOST SOLUTION WITH THE 500MB LOW OFF OF CAPE MENDOCINO...WITH THE UKMET ABOUT 100 MILES FURTHER NORTH. THE FAVORED ECMWF IS 150+ MILES NORTH OF THAT. PER NCEPS EPD AND MODEL RUN TO RUN CONSISTENCY...DROPPED THE 12Z GFS FOR THIS PACKAGE AND FOLLOWED THE 00Z ECMWF AND 00Z GFS. THUS...ALSO DOWNSCALED THE T-STORM POTENTIAL TO JUST THE NORTHERN WATERS AND DEL NORTE COUNTY FOR TUESDAY INTO TUESDAY NIGHT. THE EXTENDED HAS CERTAINLY CHANGED FROM YESTERDAY. AS MENTIONED...CONTINUED W/THE FAVORED 00Z ECMWF GUIDANCE...WITH FAST WNW STORM TRACK THROUGH THE AREA. DETAILS ARE LIKELY TO SORT OUT LATER...SO FOLLOWED EURO TROUGHS AND RIDGES...BUT LEFT ROOM FOR POSSIBLE TIMING CHANGES. THUS...ANY BREAK FROM HIGH PRESSURE THROUGH THE NEXT WEEK LOOKS TO LAST A DAY OR TWO...AT MOST...AS THE WET AND COOL PATTERN CONTINUES. GOOD NEWS FOR WATER INTERESTS...BUT NOT GOOD FOR THOSE LOOKING FOR ANY EARLY REPRIEVE FROM THE WET SEASON. LUTZ && .AVIATION...WITH CONTINUED DRY CONDITIONS AT LOWER AND MID LEVELS....MOSTLY CLEAR SKIES ARE EXPECTED TONIGHT AS VERY HIGH LEVEL MOISTURE INCREASES. LOCAL VALLEY FOG IS POSSIBLE TONIGHT...OTHERWISE VFR CONDITIONS EXPECTED OVERNIGHT. PLEASE SEE TAFS AND TWEBS FOR FURTHER DETAILS. TJADEN && .MARINE...BRIEF LULL BETWEEN STORM SYSTEMS WILL BRING DECREASING WIND AND SWELL TONIGHT THROUGH MONDAY MORNING. S WINDS TO INCREASE MON AFTN AND NIGHT AS A SFC LOW NR 31N 135W DVLPG ALG A SRN JET MOVES NE INTO THE WATERS S OF CAPE MENDOCINO BY LATE MONDAY AFTN. AS THIS LOW MOVES NWD OVER THE OREGON WATERS TUE MORNING...A CLOSELY TIED AND INTERACTING SFC LOW FROM THE NRN STREAM WILL SWING SE AND PASS OVER THE OUTER WATERS THEN S OF THE REGION WED. THIS WILL TRANSLATE TO A GNRL SOUTHERLY FLOW THROUGH AT LEAST MID WEEK WITH ADVISORY FLAGS LIKELY REQUIRED MON NIGHT AND TUE. THE INTERACTING SFC LOWS WILL ALSO BRING THE LIKELIHOOD OF MIXED S AND W SWELL BY TUE NIGHT ALTHOUGH IT APPEARS NOW COMBINED SEAS WILL REMAIN AT OR BELOW 10 FT. A STRONGER SYSTEM IS FORECAST TO APPROACH NW CA LATE IN THE WEEK AND HAS POTENTIAL TO BUILD SIGNIFICANT STEEP SW SWELL FRI INTO SAT. COLBY && .EKA...WATCHES/WARNINGS/ADVISORIES... .NONE AT THIS TIME. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.